New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lsc
New Member


Date Joined May 2010
Total Posts : 1
   Posted 5/13/2010 10:10 AM (GMT -7)   
Hi
 
I am new to the group. I am taking 25mg of mextrotrexate once a week. I just started Avara. Has anyone tried this drug and could you tell me about the side effects. My hair is so weird on this stuff. 
 
Thank you
 
lsc

CaMama
Veteran Member


Date Joined Mar 2005
Total Posts : 1884
   Posted 5/14/2010 10:00 PM (GMT -7)   
Methotrexate and Arava are in the same class/family of drugs. I lost my hair on methotrexate, but not as much on Arava. I had a lot of lung problems on mtx as well - not on arava.
 
I have a super-sensitive immune system. It seems to shut down with a lot of the drugs that are out there. While on mtx (after a year), I became very ill with a toxic liver and enlarged spleen...I was diagnosed with Epstein Barry Virus/acute mono, and it's is debatable on how much the drug had a hand in that. I did better on Arava for a while, but eventually started having high blood pressure, it came on slowly and after being on the med for a while. My weight was slowly going up as well, and everyone believed that was the BP issue, not the meds....but I have a naturally low BP and this one kept going up. Eventually, I took matters in to my own hands and stopped the meds after extensive internet research. I started to feel/see improvements within a week.
 
Don't let that scare you....like I said, I have a super=sensitive immune system apparently and seem to react differently than many people to meds (case in point....I take Plaquenil and it works pretty well...the Dr.s seems surprised at this). No one believed Arava could cause high blood pressure...my first round of research didn't find anything, then a few months later I did it again and found info on it right away.
 
Good luck! Remember to drink lots of water daily!
 


wearyRAsufferer
Veteran Member


Date Joined Mar 2010
Total Posts : 2325
   Posted 5/16/2010 4:47 PM (GMT -7)   
I have no experience with Arava- but if it's hair loss your experiencing try 5000 mcgs of Biotin daily. Thats what I use due to MTX hair loss and my hair is now more luxurious than it ever was.

Hope it helps you find relief. Everyone deserves relief.

golitho
Veteran Member


Date Joined Sep 2008
Total Posts : 1670
   Posted 5/18/2010 9:47 PM (GMT -7)   
I lost heaps of hair on the arava/mtx combo but felt very well. It really controlled my joints and then wiped out my white blood cells! Got the emergency call at 11pm to stop taking it. So I have good and bad memories of arava!

Make sure you keep getting your blood tests, golitho
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 3:20 AM (GMT -7)
There are a total of 2,733,406 posts in 301,114 threads.
View Active Threads


Who's Online
This forum has 151254 registered members. Please welcome our newest member, Amir5600.
197 Guest(s), 2 Registered Member(s) are currently online.  Details
mg004f, Stetsonva


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer